Nebraska, 2001Flood in Nebraska, June 14 to 18, 2001
June 14 to 18, 2001 · NWS OAX · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 14, 2:56 AM CST, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 14, 2:56 AM CST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA NE
355 AM CDT WED JUN 13 2001
FORECAST CONCERN IS SHORT TERM WITH ONGOING CONVECTION...MAINLY A
FLASH FLOOD THREAT. OUTFLOW BOUNDARY HAS MOVED EWD INTO WRN IOWA.
TSTMS CONTINUE TO BE FED BY STRONG MOIST LLJ...PER FBY PROFILER.
EXPECT THESE TO DIMINISH STEADILY THIS MORNING AS DRIER AIRSTREAM
BEGINS TO ADVECT FROM SW. PRECIP PROBABLY OVER BY 18Z IN NEB AND
SHORTLY AFTER...FOLLOWING COLD FRONT PASSAGE...IN SW IOWA. 06Z
MESOETA SFC SOLN IS LOOKING REASONABLE WITH SFC LOW PULLING NORTH
ALONG FRONT INTO NORTHEAST NEB THIS MORNING THEN LIFTING OUT NORTH
WITH DRIER AIR RPDLY COVERING OUR AREA THIS AFTN.
LITTLE CHANGE TO LATER PDS OF FORECAST.
.OMA...NONE.
POLLACK
In the hours before
Local storm report, Jun 14, 2:02 AM CST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
302 AM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0139 AM WILBER NE .88 INCH HAIL
06/14/01 SALINE REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Jun 14, 2:08 AM CST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
308 AM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0240 AM (OMA)EPPLEY FLD OMAHA NE WIND DAMAGE
06/14/01 DOUGLAS TREES DOWN. TRACTOR
TRAILER OVERTURNED.
REPORTED BY LAW
F ENFORCEMENT OFFICIAL.Local storm report, Jun 14, 3:51 AM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
451 AM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 AM 5 N BLAIR NE FLOOD
06/14/01 WASHINGTON HIGHWAY 75 CLOSED DUE
TO HIGH WATER AT THE
TIME. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0313 AM 5 NW RUBY NE FLOOD
06/14/01 SEWARD WATER OVER BRIDGE ON
HIGHWAY 15. REPORTED BYt
LAW ENFORCEMENT OFFICIAL.
MILLERLocal storm report, Jun 14, 4:02 AM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
502 AM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0240 AM 4 S (OMA)EPPLEY FLD OMAHA NE WIND DAMAGE
06/14/01 DOUGLAS TREES DOWN. TRACTOR
TRAILER OVERTURNED.
REPkORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 14, 4:04 AM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
504 AM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0620 PM 9 S PILGER NE .88 INCH HAIL
06/13/01 STANTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0630 PM WISNER NE 1 INCH HAIL
06/13/01 CUMING REPORTED BY PUBLIC.
0640 PM 8 SSW PILGER NE 1.75 INCH HAIL
06/13/01 STANTON
0650 PM CLARKSON NE .88 INCH HAIL
06/13/01 COLFAX REPORTED BY PUBLIC.
0653 PM 3 SE STANTON NE 1.75 INCH HAIL
06/13/01 STANTON REPORTED BY EMERGENCY
MANAGEMENT.
0700 PM HOWELLS NE .88 INCH HAIL
06/13/01 COLFAX REPORTED BY HAM RADIO
OPERATOR.
0703 PM HOWELLS NE 1 INCH HAIL
06/13/01 COLFAX REPORTED BY HAM RADIO
OPERATOR.
0704 PM BELLWOOD NE 1 INCH HAIL
06/13/01 BUTLER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0710 PM RISING CITY NE 1.75 INCH HAIL
06/13/01 BUTLER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0710 PM 4 S HOWELLS NE 1.5 INCH HAIL
06/13/01 COLFAX REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0715 PM 3 S HOWELLS NE 2.75 INCH HAIL
06/13/01 COLFAX REPORTED BY HAM RADIO
OPERATOR.
0715 PM BEAVER CROSSING NE 1.5 INCH HAIL
06/13/01 SEWARD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0744 PM 2 SW SEWARD NE 1.75 INCH HAIL
06/13/01 SEWARD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0750 PM SEWARD NE 1.75 INCH HAIL
06/13/01 SEWARD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0758 PM 3 SE SEWARD NE 1.5 INCH HAIL
06/13/01 SEWARD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0800 PM 3 E BEAVER CROSSING NE .75 INCH HAIL
06/13/01 SEWARD REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0803 PM SEWARD NE TORNADO
06/13/01 SEWARD REPORT OF LARGE
TORNADO. REPORTED BY
FIRE AND RESCUE.
0803 PM 4 NE LITTLE SIOUX IA 60 MPH TSTM GUST
06/13/01 HARRISON REPORTED BY COOPERATIVE
OBSERVER.
0810 PM 6 S SEWARD NE TORNADO
06/13/01 SEWARD REPORTED BY EMERGENCY
MANAGEMENT.
0812 PM WISNER NE 1.75 INCH HAIL
06/13/01 CUMING REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0812 PM 8 E SEWARD NE TORNADO
06/13/01 SEWARD REPORTED BY EMERGENCY
MANAGEMENT.
0815 PM 1 W MALCOLM NE TORNADO
06/13/01 LANCASTER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0830 PM WISNER NE WIND DAMAGE
06/13/01 CUMING TREE DAMAGE. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
0842 PM 2 W AGNEW NE TORNADO
06/13/01 LANCASTER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
REPORTED AT
INTERSECTION OF NW
140TH AND ASHLAND ROAD.
0855 PM WESTON NE TORNADO
06/13/01 SAUNDERS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
BRIEF TOUCHDOWN.
0915 PM WESTERN NE 1 INCH HAIL
06/13/01 SALINE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0930 PM 6 NNW WHITING IA TORNADO
06/13/01 MONONA REPORTED BY PUBLIC.
0935 PM REYNOLDS NE 100 MPH TSTM GUST
06/13/01 JEFFERSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0951 PM 1 NW REYNOLDS NE TORNADO
06/13/01 JEFFERSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0957 PM 3 N CORDOVA NE TORNADO
06/13/01 SEWARD REPORTED BY PUBLIC.
1000 PM 7 NW FAIRBURY NE 1.5 INCH HAIL
06/13/01 JEFFERSON REPORTED BY PUBLIC.
1020 PM AMES NE 1.75 INCH HAIL
06/13/01 DODGE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1020 PM WESTERN NE .75 INCH HAIL
06/13/01 SALINE REPORTED BY HAM RADIO
OPERATOR.
1020 PM 3 W MORSE BLUFF NE .75 INCH HAIL
06/13/01 SAUNDERS REPORTED BY PUBLIC.
1025 PM SOLDIER IA WIND DAMAGE
06/13/01 MONONA 3 INCH TREE LIMBS
DOWN. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1030 PM 6 N FAIRBURY NE TORNADO
06/13/01 JEFFERSON TORNADO TRACKED FROM
REYNOLDS TO GLADSTONE
TO 6 N OF FAIRBURY.
GRAIN BINS DESTROYED.
TREES UPROOTED. CARS
THROWN. ROOFS DAMAGED.
POWER POLES SNAPPED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1030 PM 1 S CORDOVA NE 1 INCH HAIL
06/13/01 SEWARD REPORTED BY PUBLIC.
1039 PM 1 SW REYNOLDS NE TORNADO
06/13/01 JEFFERSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
REPORTED 2 TORNADOES
1150 PM BEEMER NE FLOOD
06/13/01 CUMING REPORTED BY LAW
ENFORCEMENT OFFICIAL.
WATER OVER SW SIDE OF
HWY 275
1218 AM FRIEND NE 1 INCH HAIL
06/14/01 SALINE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0139 AM WILBER NE .88 INCH HAIL
06/14/01 SALINE REPORTED BY EMERGENCY
MANAGEMENT.
0240 AM 4 S (OMA)EPPLEY FLD OMAHA NE WIND DAMAGE
06/14/01 DOUGLAS TREES DOWN. TRACTOR
TRAILER OVERTURNED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0310 AM 5 N BLAIR NE FLOOD
06/14/01 WASHINGTON HIGHWAY 75 CLOSED DUE
TO HIGH WATER AT THE
TIME. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0313 AM 5 NW RUBY NE FLOOD
06/14/01 SEWARD WATER OVER BRIDGE ON
HIGHWAY 15. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
MILLERSpecial weather statement, Jun 14, 4:59 AM CST, 1 minute before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-141700-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
559 AM CDT THU JUN 14 2001
STORM SPOTTERS WILL PROBABLY NOT BE NEEDED TODAY OR TONIGHT IN
EASTERN NEBRASKA OR SOUTHWEST IOWA.
A COLD FRONT IN EASTERN NEBRASKA WILL MOVE INTO WESTERN IOWA EARLY
THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL CONTINUE IN THE MOIST
AND SOMEWHAT UNSTABLE AIR AHEAD OF THE FRONT. EXTENSIVE CLOUD COVER
WILL RESULT IN ONLY MODERATE HEATING AND INSTABILITY...AND SEVERE
WEATHER IS NOT EXPECTED. LOCALLY HEAVY RAIN IS STILL POSSIBLE.
AFTER THE FRONT PASSES...DRY+ AND STABLE AIR WILL QUICKLY COVER THE
AREA...SO THUNDERSTORMS ARE EXPECTED TO END IN THE EARLY AFTERNOON.
POLLACK
Flood, Saline
- When
- June 14, 5:00 AM CST to June 18, 2:00 AM CST
- Where
- Saline forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.524, -97.141 (the zone’s center; the record gives no point)
Rainfall of 3 to 5 inches fell across much of the Turkey Creek and Big Blue River basins Wednesday 6/13/01. This caused Turkey Creek and the Big Blue River to flood in Saline county. Turkey Creek reached 15.9 feet at Wilber late on 6/14/01, flood stage is 11 feet. The Big Blue River at Crete crested at 21.5 feet at 8pm CDT on 6/16/0, flood stage is 18.0 feet. Although flood waters mainly affected low-lying fields, several county roads were washed out.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, June 14, 20011 death · 1 event
- Tornadoes in Iowa, June 14, 20013 injured · F2 · 2 events
- Tornado and Hail in Iowa, June 14, 2001$300,000 · F1 · 27 events
- Wildfire in California, June 14 to 20, 20016 injured · $150,000 · 1 event
- Tornado and Hail in Texas, June 14, 2001$91,000 · F0 · 57 events
- Damaging Winds and Lightning Strike in Kansas, June 14, 20012 injured · $305,000 · 78 kt wind · 15 events
- Hail and Damaging Winds in Missouri, June 14, 20012 injured · $90,000 · 1.75 in hail · 31 events
- Extreme Cold in Colorado, June 14, 2001$250,000 · 1 event
- Flash Flood in Missouri, June 14, 2001$200,000 · 1 event
- Flash Flood in Arkansas, June 14 to 15, 2001$175,000 · 1 event
- Flash Flood and Lightning Strike in North Carolina, June 14, 2001$125,000 · 2 events
- Flash Flooding and Flood in Iowa, June 14, 20012 injured · 70 kt wind · 35 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5254543.